Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 18, 2007, 6:54 PM EDT for Charlotte County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 18, 2007, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 182254
SVRTBW
FLC015-182345-
/O.NEW.KTBW.SV.W.0097.070718T2254Z-070718T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
654 PM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHARLOTTE COUNTY IN FLORIDA.
* UNTIL 745 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...NEAR
PUNTA GORDA...MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PUNTA GORDA.
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2702 8184 2677 8187 2677 8207 2681 8208
2686 8206 2689 8211 2693 8211 2694 8208
2695 8211 2702 8211
TIME...MOT...LOC 2254Z 111DEG 4KT 2684 8193
$$
NOAH2 follow-up statements
000
WWUS52 KTBW 182318
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
717 PM EDT WED JUL 18 2007
FLC015-182345-
/O.CON.KTBW.SV.W.0097.000000T0000Z-070718T2345Z/
CHARLOTTE-
717 PM EDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL CHARLOTTE COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND.
CHARLOTTE PARK.
PORT CHARLOTTE.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS.
&&
LAT...LON 2702 8184 2677 8187 2677 8207 2681 8208
2686 8206 2689 8211 2693 8211 2694 8208
2695 8211 2702 8211
TIME...MOT...LOC 2317Z 106DEG 5KT 2688 8198
$$
NOAH000
WWUS52 KTBW 182341
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
740 PM EDT WED JUL 18 2007
FLC015-182350-
/O.EXP.KTBW.SV.W.0097.000000T0000Z-070718T2345Z/
CHARLOTTE-
740 PM EDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. NO STRONG STORMS
ARE EXPECTED FOR THE REST OF THE NIGHT IN CHARLOTTE COUNTY.
&&
LAT...LON 2702 8184 2677 8187 2677 8207 2681 8208
2686 8206 2689 8211 2693 8211 2694 8208
2695 8211 2702 8211
TIME...MOT...LOC 2340Z 106DEG 5KT 4748 4751
$$
NOAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:20 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 1:20 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 120 PM EDT WED JUL 18 2007 .SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION FROM SE TO S AND SW FLOW. .LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION. EXPECT TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 77 93 / 30 40 30 30 FMY 76 93 76 94 / 30 40 30 40 GIF 76 94 76 95 / 20 30 20 30 SRQ 75 91 76 92 / 30 40 30 40 BKV 73 92 73 93 / 20 30 20 30 SPG 79 90 80 91 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 5:22 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED JUL 18 2007 FLZ039-042-043-048>052-055>057-060>062-065-181800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 522 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 18, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 543 PM EDT WED JUL 18 2007 FLZ052-182230- POLK- 543 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST POLK COUNTY... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 15 MPH...WILL AFFECT WINSTON...GIBSONIA AND POLK CITY...UNTIL 630 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Special weather statement, Jul 18, 5:54 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 554 PM EDT WED JUL 18 2007 FLZ049-182245- PASCO- 554 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST PASCO COUNTY... A STRONG THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT SOUTHEAST PASCO COUNTY...INCLUDING ZEPHYRHILLS...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Special weather statement, Jul 18, 6:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 621 PM EDT WED JUL 18 2007 FLZ052-182300- POLK- 621 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY... A STRONG THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT INWOOD...AUBURNDALE...WAHNETA...WINTER HAVEN...AND LAKE ALFRED...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Local storm report, Jul 18, 6:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
631 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N WINTER HAVEN 28.03N 81.72W
07/18/2007 E1.00 INCH POLK FL EMERGENCY MNGR
PUBLIC REPORT RELAYED BY EMERGENCY MANAGEMENT.
&&
NOAHLocal storm report, Jul 18, 6:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
636 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N AUBURNDALE 28.08N 81.80W
07/18/2007 E1.00 INCH POLK FL EMERGENCY MNGR
CORRECTED REPORT. NO HAIL REPORTED NEAR WINTER HAVEN.
&&
NOAHLocal storm report, Jul 18, 6:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
644 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL NORTH FORT MYERS 26.71N 81.89W
07/18/2007 E0.88 INCH LEE FL PUBLIC
OAK STREET AND 7TH WAY NEAR EDISON BRIDGE. HAIL BOUNCING
OFF CAR HOOD.
0530 PM TSTM WND DMG HAINES CITY 28.11N 81.63W
07/18/2007 POLK FL PUBLIC
PRIVACY FENCE BLOWN DOWN. WIND ESTIMATED AT 45 MPH.
0643 PM HAIL NORTH FORT MYERS 26.71N 81.89W
07/18/2007 E1.00 INCH LEE FL PUBLIC
NEAR BAY SHORE AND BUSINESS 41.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:01 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 44 min |
| Jul 18, 5:49 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 41 min |
| Jul 18, 5:53 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 18, 6:08 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 62 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 61 min |
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.